Hail, Miller
- When
- April 8, 3:45 PM CST
- Where
- Miller County, 0.28 mi NNE of Genoa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.383, -93.917
Nickel to quarter size hail fell at the Genoa Grocery Store in the Genoa community.
The upper trough that brought strong to severe thunderstorms across portions of East Texas, North Louisiana, and Southwest Arkansas during the early morning through the afternoon hours on April 7th exited the region east of the Mississippi Valley by the early morning hours of April 8th, allowing for cooler and drier air to begin spilling southeast into the area behind an associated cold front in…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The upper trough that brought strong to severe thunderstorms across portions of East Texas, North Louisiana, and Southwest Arkansas during the early morning through the afternoon hours on April 7th exited the region east of the Mississippi Valley by the early morning hours of April 8th, allowing for cooler and drier air to begin spilling southeast into the area behind an associated cold front in wake of this trough. However, cold temperatures aloft contributed to steep lapse rates as strong forcing continued on the west side of the departing trough, which resulted in isolated to scattered showers and a few thunderstorms over portions of Southwest Arkansas and Northcentral Louisiana. One isolated severe thunderstorm developed over Eastern Miller County Arkansas, which resulted in quarter size hail falling in the Genoa community before diminishing by late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 8, 2:48 PM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 348 PM CDT Mon Apr 8 2019 .SHORT TERM.../Tonight through Tuesday Night/ An upper trough was centered between Shreveport and Natchitoches, while a surface low was centered just southeast of Alexandria. A weak cold front was also located near the Interstate 30 corridor. Wrap-around showers on the northern periphery of the surface low have been ongoing across much of Louisiana all day. However, the precipitation has been gradually decreasing in coverage as the low moves farther east. Despite northerly winds, where skies have been able to clear, temperatures have warmed into the mid to upper 70s and surface-based CAPE values have risen to between 1000-1500 J/kg. There is still enough ascent with the upper trough to yield isolated thunderstorms, especially from Texarkana southward along the Louisiana/Texas state line. In fact, radar loops over the last hour have shown a small increase in convective activity. Overall, the showers and storms will continue to gradually move eastward as the surface low departs and convective coverage should decrease. The more isolated, but deeper convection should also gradually dissipate this evening as instability wanes. The coverage of the stronger storms across Southwest Arkansas, extreme Western Louisiana, and the Toledo Bend Country is expected to be too isolated for mentionable PoPs. Therefore, no chances of rain were carried in these areas beyond 00z this evening. The cold front near the Interstate 30 corridor will also continue southeast across the forecast area tonight. There is very little in the way of cold air behind this front, as surface observations show temperatures across Oklahoma and North Texas have warmed to near 80 degrees F tonight. The passage of the front will be marked by the winds becoming northwesterly. The northwest winds will result in low-level dry air advection leading to gradually clearing skies overnight tonight. Shortwave ridging and abundant sunshine will lead to well above normal temperatures during the day Tuesday as temperatures climb into the low to mid 80s across the entire area. CN .LONG TERM.../Wednesday through Monday Night/ Deep sfc low over eastern CO bringing a tightening pressure gradient with increasing southerly winds into a still fairly dry airmass by Wednesday. Temps warming into the mid to upper 80s, with warming trend interrupted by passage of a cold front on Thursday. This front will be attendant to a deepening upper low movg slowly east across the midwest. A narrow corridor of shallow gulf moisture will become entrained into the low but not seeing enough come together for convection with front. Will keep low pops across north central LA thur aftn and eve but not expecting tstms. SW flow aloft will continue though Friday with cooler air near the sfc invok the next trough movg into the sw conus. Strong overrunning pattern with moisture quickly advancing nwd across the area. Increasing pops late Friday night across southern cwa and becmg quite wet on Sat with embedded tstms as decent lapse rates exist aloft in elevated moisture. If warm sector has more time to develop instability, will tstms become more of an issue. Whether rain completely diminishes Sat night or continues a presence before exiting the area on Sunday will depend on how much dry slotting becomes a factor over East TX. /07/ && .PREV DISCUSSION... /issued 1240 PM CDT Mon Apr 8 2019/ AVIATION... For the 08/18z TAFs, showers continue to affect much of North Central and Western Louisiana and portions of Southern Arkansas. These showers are associated with a surface low pressure center that is about to move into Southwest Mississippi. The precip should continue to gradually end from west to east as the low departs. KMLU will likely be the only TAF site impacted this period. MVFR ceilings will also gradually improve with the departing low as the cloud cover lifts and scatters, and skies eventually clear allowing VFR conditions to prevail through the remainder of the TAF cycle. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 58 84 60 87 / 10 0 0 0 MLU 59 81 57 85 / 40 0 0 0 DEQ 53 83 57 85 / 0 0 0 0 TXK 56 83 60 85 / 0 0 0 0 ELD 57 82 57 85 / 10 0 0 0 TYR 57 83 61 86 / 0 0 0 0 GGG 57 83 61 87 / 0 0 0 0 LFK 58 85 61 89 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/07
Hazardous Weather Outlook National Weather Service Shreveport LA 1155 AM CDT Mon Apr 8 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1155 AM CDT Mon Apr 8 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers of mostly light and moderate rain will continue this afternoon much of East Texas Lakes, North Louisiana, and Southcentral Arkansas. Minor flooding of low lying, poor drainage areas will gradually subside this afternoon but may continue longer across extreme southern Arkansas where extremely heavy rains fell. These final remaining showers will exit the eastern sections of Northcentral Louisiana and Southcentral Arkansas this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Warmer and drier conditions will return to the region for much of this week, but showers and a few embedded thunderstorms will increase across the area late Friday through much of next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will not be needed through tonight. 07
Special Weather Statement
National Weather Service Shreveport LA
405 PM CDT Mon Apr 8 2019
ARZ070-082145-
Miller AR-
405 PM CDT Mon Apr 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER COUNTY UNTIL 445
PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mandeville, or 8 miles northeast of Texarkana, moving southwest at 25
mph.
Half inch hail will be possible with this storm and may affect the
Texarkana area around 430 pm..
Locations impacted include...
Texarkana, Fouke, Mandeville, Genoa, Pleasant Hill, Hervey, Homan and
Fort Lynn.
LAT...LON 3355 9380 3355 9379 3354 9379 3353 9378
3350 9377 3350 9376 3353 9376 3353 9374
3310 9389 3316 9404 3343 9404 3356 9396
3355 9394 3358 9393 3357 9390 3359 9389
TIME...MOT...LOC 2104Z 022DEG 22KT 3350 9388
07The Shreveport radar (KSHV), 104 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail fell at the Genoa Grocery Store in the Genoa community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809787.